Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 473, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 8, 2023, 5:40 PM EDT for 7 counties in Georgia. It was in force for 50 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2023, 5:40 PM EDT (21:40 UTC)
- Expired
- Aug 8, 2023, 6:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bleckley County, GA, Dodge County, GA, Houston County, GA, Laurens County, GA, Pulaski County, GA, Twiggs County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 30 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 5:45 PM EDT | TSTM WND DMG | 2 N Bonaire, GA | Tree and powerline down on a car near the intersection of Sandy Run Rd and S. Hwy 247. |
| Aug 8, 5:45 PM EDT | TSTM WND DMG | 2 Nnw Marion, GA | Tree Down. |
| Aug 8, 5:50 PM EDT | TSTM WND DMG | 4 Wsw Danville, GA | Tree Down. |
| Aug 8, 5:54 PM EDT | TSTM WND DMG | 3 Ssw Tarversville, GA | 20 plus trees down and powerlines. |
| Aug 8, 6:15 PM EDT | TSTM WND DMG | 1 Ne Montrose, GA | Tree Down. |
| Aug 8, 6:15 PM EDT | TSTM WND DMG | 2 Ne Montrose, GA | Powerlines Down. |
| Aug 8, 6:17 PM EDT | TSTM WND DMG | 2 E Chester, GA | Tree Down. |
| Aug 8, 6:20 PM EDT | TSTM WND DMG | 5 Sw Chappells Mill, GA | Tree Down. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 8, 3:07 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Aug 8, 5:28 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
785
WUUS52 KFFC 082140
SVRFFC
GAC023-091-153-175-235-289-319-082230-
/O.NEW.KFFC.SV.W.0473.230808T2140Z-230808T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
540 PM EDT Tue Aug 8 2023
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northwestern Laurens County in central Georgia...
Southern Wilkinson County in central Georgia...
Northwestern Dodge County in central Georgia...
Northern Pulaski County in central Georgia...
Twiggs County in central Georgia...
Bleckley County in central Georgia...
Eastern Houston County in central Georgia...
* Until 630 PM EDT.
* At 540 PM EDT, severe thunderstorms were located along a line
extending from Marion to near Tarversville to near Elko, moving
east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Perry, Cochran, Hawkinsville, Jeffersonville, Warner Robins,
Chester, Dexter, Dudley, Danville, Montrose, Allentown, Robins AFB,
Marion, Dubois, Hayneville, Browndale, Tarversville, Empire, Mobley
Crossing, and Roddy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3228 8361 3229 8361 3229 8371 3243 8365
3255 8364 3274 8350 3270 8298 3242 8307
3226 8325
TIME...MOT...LOC 2140Z 277DEG 31KT 3267 8344 3253 8351 3231 8366
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$3 follow-up statements
152
WWUS52 KFFC 082153
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
553 PM EDT Tue Aug 8 2023
GAC023-091-153-175-235-289-319-082230-
/O.CON.KFFC.SV.W.0473.000000T0000Z-230808T2230Z/
Laurens GA-Wilkinson GA-Dodge GA-Pulaski GA-Twiggs GA-Bleckley GA-
Houston GA-
553 PM EDT Tue Aug 8 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHWESTERN LAURENS...SOUTHERN WILKINSON...NORTHWESTERN DODGE...
NORTHERN PULASKI...SOUTHERN TWIGGS...BLECKLEY AND SOUTHEASTERN
HOUSTON COUNTIES...
At 553 PM EDT, severe thunderstorms were located along a line
extending from near Jeffersonville to near Tarversville to Browndale,
moving east at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Cochran, Hawkinsville, Jeffersonville, Chester, Dexter, Dudley,
Danville, Montrose, Allentown, Marion, Dubois, Hayneville, Browndale,
Tarversville, Empire, Mobley Crossing, Roddy, Nicklesville, Baileys
Park, and Rowland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3229 8365 3231 8370 3234 8369 3244 8361
3254 8356 3272 8345 3272 8330 3270 8298
3242 8307 3226 8325 3228 8361 3229 8361
TIME...MOT...LOC 2153Z 278DEG 31KT 3266 8336 3251 8340 3231 8358
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$917
WWUS52 KFFC 082200
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
600 PM EDT Tue Aug 8 2023
GAC153-082210-
/O.CAN.KFFC.SV.W.0473.000000T0000Z-230808T2230Z/
Houston GA-
600 PM EDT Tue Aug 8 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOUSTON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Georgia. A Severe Thunderstorm Watch also remains in effect
until 1100 PM EDT for central Georgia.
LAT...LON 3227 8348 3245 8349 3252 8346 3272 8333
3270 8299 3242 8307 3229 8322 3226 8325
TIME...MOT...LOC 2200Z 276DEG 35KT 3265 8314 3250 8331 3229 8343
$$
GAC023-091-175-235-289-319-082230-
/O.CON.KFFC.SV.W.0473.000000T0000Z-230808T2230Z/
Laurens GA-Wilkinson GA-Dodge GA-Pulaski GA-Twiggs GA-Bleckley GA-
600 PM EDT Tue Aug 8 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHWESTERN LAURENS...SOUTHERN WILKINSON...NORTHWESTERN DODGE...
NORTHEASTERN PULASKI...SOUTHEASTERN TWIGGS AND BLECKLEY COUNTIES...
At 600 PM EDT, severe thunderstorms were located along a line
extending from near Nicklesville to Cary to Hartford, moving east at
40 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Cochran, Hawkinsville, Jeffersonville, Chester, Dexter, Dudley,
Danville, Montrose, Allentown, Dubois, Tarversville, Empire, Mobley
Crossing, Roddy, Nicklesville, Baileys Park, Rowland, Royal, District
Path, and Paulk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3227 8348 3245 8349 3252 8346 3272 8333
3270 8299 3242 8307 3229 8322 3226 8325
TIME...MOT...LOC 2200Z 276DEG 35KT 3265 8314 3250 8331 3229 8343
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$065
WWUS52 KFFC 082227 RRA
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
627 PM EDT Tue Aug 8 2023
GAC023-091-175-235-289-319-082237-
/O.EXP.KFFC.SV.W.0473.000000T0000Z-230808T2230Z/
Laurens GA-Wilkinson GA-Dodge GA-Pulaski GA-Twiggs GA-Bleckley GA-
627 PM EDT Tue Aug 8 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LAURENS...
SOUTHERN WILKINSON...NORTHWESTERN DODGE...NORTHEASTERN PULASKI...
SOUTHEASTERN TWIGGS AND BLECKLEY COUNTIES WILL EXPIRE AT 630 PM
EDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Georgia. A Severe Thunderstorm Watch also remains in effect
until 1100 PM EDT for central Georgia.
LAT...LON 3227 8348 3245 8349 3252 8346 3272 8333
3270 8299 3242 8307 3229 8322 3226 8325
TIME...MOT...LOC 2227Z 277DEG 31KT 3262 8288 3247 8305 3226 8317
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:55 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 8, 2:55 PM EDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 255 PM EDT Tue Aug 8 2023 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Wednesday) Issued at 225 PM EDT Tue Aug 8 2023 500mb pattern has turned more zonal than in previous days. A strong mid level disturbance continues to move east within the flow. A broad area of showers and thunderstorms are associated with this feature. A weak frontal boundary remains situated across south central portions of the CWA this afternoon. There is plenty of available instability, moisture and forcing for thunderstorms mainly south of Columbus to Macon. Regional radar shows scattered showers and thunderstorms beginning to develop within the clear air to the south of the complex moving east across AL. Mesoanalysis shows CAPES around 2500-4000 J/kg across the southern CWA with DCAPES around 1400 J/kg. Mid level lapse rates are steepest across northern GA, but values are still 6-6.5 C/km across the south. The primary severe thunderstorm hazard continues to be damaging wind gusts. A few hail reports are possible along with locally heavy rainfall and frequent lightning. The complex moving along I-20 may end up slightly diminishing as it moves eastward. Convection should mostly be diurnal in nature, but a few storms could linger until midnight or so feeding off of any lingering instability. The weak frontal boundary should begin lifting northward tomorrow while the mid level flow turns more NW again. The hi res models are keeping most of tomorrow fairly quiet, with a wave moving SE in the flow during the evening hours. Confidence is pretty low on this solution and have added isold/sct pops for much of the afternoon. The models look to be focusing convection along the old front as a wave comes across during the late evening/overnight hours as a wave moves in from the NW. The highest pops may end up being a little further south than currently indicated depending upon where the old front is situated. Also, would not be surprised to see the risk for strong/severe storms be pushed a little further south. NListemaa && .LONG TERM... (Thursday morning through next Monday) Issued at 225 PM EDT Tue Aug 8 2023 This forecast is going to feel a bit like groundhog day. We continue to sit in a NW flow pattern and unfortunately, it doesn't look like that pattern will be changing anytime soon. The area will sit with ridging to our west and troughing just barely to our east through at least the next 7 days. This will ultimately result in at the bare minimum rain chances every day mainly in the afternoon and evening. Looking at Thursday, this is shaping out to be another day where we see a potentially higher impact band of storms affect the CWA. We will be able to get a better look at this system once CAMS start to come in overnight, but for now looking at MUCAPE values of 2500-3000 J/kg. In addition to this we are seeing strong winds aloft (35-40kt at 850 and 60-65 kt at 500 mb) which will be the forcing necessary to push a disturbance through. The main threat would likely be damaging wind gusts at this time, and it will not be out of the realm of possibility to see higher gusts even outside of the storms. SPC currently has outlined our area in a MArginal for this time period but it is quite possible we could see an upgrade in the coming days. Looking past Thursday, it gets a little harder to pick out which wave will be more impactful than the next, but overall we are looking at these waves to bring gusty winds with the storms they produce. Another point to highlight is the increased heat risk over the next 7 days. Apparent Ts are currently in the 105-112 range for a majority of the days in the long term forecast (with the caveat these temps could be slightly overinflated). Either way, take into account the heat whenever outside this weekend and into next week! Hernandez && .AVIATION... (18Z TAFS) Issued at 104 PM EDT Tue Aug 8 2023 Thunderstorm complex over central AL will continue east. The hi- res models have not had a good handle on the evolution of this system. Shra/tsra should continue to move due east this afternoon. Added a tempo group for 20-24. Not much expected overnight. Winds will remain on the west side. //ATL Confidence...18Z Update... Med confidence. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 67 89 72 90 / 40 20 40 60 Atlanta 69 89 74 93 / 60 40 40 60 Blairsville 61 84 68 80 / 10 40 60 80 Cartersville 67 87 72 90 / 10 50 50 70 Columbus 72 91 75 95 / 30 50 30 30 Gainesville 67 87 72 88 / 20 30 50 70 Macon 72 91 75 95 / 70 40 30 40 Rome 67 87 73 89 / 10 50 50 80 Peachtree City 67 89 73 93 / 60 40 30 50 Vidalia 73 92 76 95 / 60 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for GAZ086-090>093- 095>098-102>113. && SHORT TERM...NListemaa LONG TERM....Hernandez AVIATION...NListemaa
Hazardous weather outlook, Aug 8, 3:13 PM EDT, 2 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 313 PM EDT Tue Aug 8 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091615- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 313 PM EDT Tue Aug 8 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms will continue to develop and move across portions of central Georgia through early this evening. Some of these storms will be strong to severe, capable of producing winds of 40 to 60 mph, with isolated stronger gusts near 70 mph. This will likely result in areas of downed trees and powerlines. A Heat Advisory remains in effect until 8PM for much of central Georgia between, as heat indices of 105 to 109 degrees will exist, increasing the risk of heat related illnesses. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... A few strong to severe thunderstorms are possible over parts of north Georgia on Wednesday. Damaging winds will continue to be the primary hazard, along with heavy rain and frequent lightning. A stronger system is expected to affect the area Thursday with a continued threat of strong to severe storms. Periods of thunderstorm activity will continue through next Sunday. The highest storm chances will occur during the afternoon and evening hours each day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Aug 8, 4:55 PM EDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
455 PM EDT Tue Aug 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM Tstm Wnd Dmg 2 ENE Atwater 32.98N 84.34W
08/08/2023 Upson GA Amateur Radio
A tree was reported down across Thompson Rd.
&&Special weather statement, Aug 8, 5:00 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
500 PM EDT Tue Aug 8 2023
GAZ097-109>111-082130-
Wheeler GA-Telfair GA-Laurens GA-Dodge GA-
500 PM EDT Tue Aug 8 2023
...A strong thunderstorm will impact portions of southeastern
Laurens, central Dodge, northeastern Telfair and Wheeler Counties
through 530 PM EDT...
At 500 PM EDT, a strong thunderstorm was over Chauncey, or 8 miles
southeast of Eastman, moving east at 35 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
McRae, Eastman, Alamo, Helena, Milan, Scotland, Chauncey, Towns,
Spring Hill, Plainfield, Cedar Grove, Jay Bird Springs, Five Points,
Achord, Little Ocmulgee State Park, Godwinsville, and Jordan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Georgia.
&&
LAT...LON 3207 8321 3229 8311 3229 8276 3213 8266
3201 8264 3196 8286
TIME...MOT...LOC 2100Z 279DEG 32KT 3209 8311
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 8, 5:20 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
520 PM EDT Tue Aug 8 2023
GAZ093-104-105-082145-
Macon GA-Dooly GA-Sumter GA-
520 PM EDT Tue Aug 8 2023
...Strong thunderstorms will impact portions of Macon, northwestern
Dooly and northeastern Sumter Counties through 545 PM EDT...
At 520 PM EDT, a line of strong thunderstorms was along a line
extending from near Hicks to Bartlett to Andersonville, and moving
east at 30 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Oglethorpe, Montezuma, Byromville, Andersonville, Lilly, Dooling,
Whitewater State Park, Fountainville, Flint River Wma, Pennington,
Andersonville National Historic, Clearview, Winchester, and Bartlett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central and west central Georgia.
&&
LAT...LON 3216 8417 3231 8419 3245 8410 3242 8384
3238 8384 3238 8386 3236 8386 3236 8385
3229 8385 3229 8382 3212 8387
TIME...MOT...LOC 2120Z 273DEG 25KT 3246 8404 3231 8412 3217 8414
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 8, 5:21 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
521 PM EDT Tue Aug 8 2023
GAZ105>109-082145-
Crisp GA-Dooly GA-Wilcox GA-Dodge GA-Pulaski GA-
521 PM EDT Tue Aug 8 2023
...Strong thunderstorms will impact portions of west central Dodge,
southern Pulaski, Wilcox, southeastern Dooly and Crisp Counties
through 545 PM EDT...
At 521 PM EDT, a line of strong thunderstorms was along a line
extending from Ocmulgee Banks to near Tippettville to near Arabi, and
moving east at 30 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cordele, Eastman, Vienna, Rochelle, Arabi, Pineview, Pitts, Union,
Richwood, Seville, Ocmulgee Banks, Finleyson, Pleasant View,
Tippettville, Raines, Double Run, Wenona, Godwinsville, East Crisp,
and Fort Early.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central and west central Georgia.
&&
LAT...LON 3183 8384 3182 8385 3184 8386 3185 8394
3186 8393 3188 8393 3193 8392 3199 8395
3203 8395 3215 8367 3215 8349 3227 8336
3218 8305 3208 8313 3201 8333 3185 8346
3185 8361 3180 8361 3180 8380
TIME...MOT...LOC 2121Z 269DEG 26KT 3215 8338 3207 8364 3185 8380
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 8, 5:27 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
527 PM EDT Tue Aug 8 2023
GAZ095-105-107-082200-
Dooly GA-Houston GA-Pulaski GA-
527 PM EDT Tue Aug 8 2023
...Strong thunderstorms will impact portions of Pulaski, northeastern
Dooly and southern Houston Counties through 600 PM EDT...
At 527 PM EDT, National Weather Service doppler radar indicated
strong winds ahead of a line of thunderstorms along a line extending
from near Saint Louis to near Henderson to Lilly, and moving east at
55 mph.
HAZARD...40 to 50 mph wind preceding rain or lightning.
SOURCE...Radar indicated.
IMPACT...Strong winds will occur before any rain or lightning. Do
not wait for the sound of thunder before taking cover.
Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Perry, Hawkinsville, Unadilla, Pinehurst, Lilly, Hayneville,
Browndale, Meadowdale, Grovania, Mobley Crossing, Elko, Mock Springs,
Grove Park, Finleyson, Wallace, Ocmulgee Public Fishing Area, Moss
Oak, Hartford, Pulaski State Prison, and Henderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central and west central Georgia.
&&
LAT...LON 3214 8389 3229 8387 3229 8385 3236 8385
3236 8386 3238 8386 3238 8384 3245 8384
3245 8383 3244 8382 3245 8380 3246 8353
3241 8348 3240 8350 3229 8336 3212 8343
3212 8344
TIME...MOT...LOC 2127Z 266DEG 48KT 3242 8389 3227 8383 3213 8389
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Aug 8, 5:40 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
540 PM EDT Tue Aug 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM Hail Byron 32.65N 83.76W
08/08/2023 E1.00 inch Peach GA Public
&&The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:01 PM EDT | Special Weather Statement | FFC | Jefferson | 29 min |
| Aug 7, 8:14 PM EDT | Special Weather Statement | FFC | Laurens | 31 min |
| Aug 7, 8:30 PM EDT | Special Weather Statement | FFC | Emanuel, Johnson, Treutlen | 60 min |
| Aug 8, 2:05 AM EDT | Special Weather Statement | FFC | Jones, Monroe | 25 min |
| Aug 8, 2:29 AM EDT | Special Weather Statement | FFC | Baldwin, Jones | 31 min |
| Aug 8, 3:27 AM EDT | Heat Advisory | FFC | Bleckley, Chattahoochee, Crisp, Dodge, Dooly, Emanuel and 15 more | 17 hr |
| Aug 8, 4:09 AM EDT | Special Weather Statement | FFC | Bibb, Twiggs, Wilkinson | 36 min |
| Aug 8, 3:47 PM EDT | Special Weather Statement | FFC | Webster | 28 min |
| Aug 8, 3:49 PM EDT | Special Weather Statement | FFC | Macon | 26 min |
| Aug 8, 3:53 PM EDT | Special Weather Statement | FFC | Pike | 37 min |
| Aug 8, 4:00 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Pike, Upson | 45 min |
| Aug 8, 4:04 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Macon | 41 min |
| Aug 8, 4:12 PM EDT | Special Weather Statement | FFC | Sumter | 33 min |
| Aug 8, 4:15 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Stewart | 45 min |
| Aug 8, 4:27 PM EDT | Special Weather Statement | FFC | Dodge | 33 min |
| Aug 8, 4:28 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Muscogee | 33 min |
| Aug 8, 4:33 PM EDT | Special Weather Statement | FFC | Sumter, Webster | 27 min |
| Aug 8, 4:40 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Sumter, Webster | 50 min |
| Aug 8, 4:43 PM EDT | Special Weather Statement | FFC | Pulaski | 32 min |
| Aug 8, 5:00 PM EDT | Special Weather Statement | FFC | Wheeler | 30 min |
| Aug 8, 5:08 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Houston, Peach | 52 min |
| Aug 8, 5:10 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Telfair, Toombs, Wheeler | 50 min |
| Aug 8, 5:20 PM EDT | Special Weather Statement | FFC | Macon | 25 min |
| Aug 8, 5:21 PM EDT | Special Weather Statement | FFC | Crisp, Dodge, Wilcox | 24 min |
| Aug 8, 5:27 PM EDT | Special Weather Statement | FFC | Dooly, Pulaski | 33 min |
| Aug 8, 5:49 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dodge, Telfair, Wheeler, Wilcox | 41 min |
| Aug 8, 5:51 PM EDT | Special Weather Statement | FFC | Montgomery | 24 min |
| Aug 8, 5:56 PM EDT | Special Weather Statement | FFC | Jeff Davis | 34 min |
| Aug 8, 6:08 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Emanuel, Johnson, Laurens, Treutlen | 52 min |
| Aug 8, 6:15 PM EDT | Special Weather Statement | FFC | Toombs | 15 min |
| Aug 8, 6:19 PM EDT | Special Weather Statement | FFC | Telfair | 11 min |
| Aug 8, 6:44 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Montgomery, Toombs, Treutlen, Wheeler | 46 min |
| Aug 8, 6:55 PM EDT | Special Weather Statement | FFC | Emanuel | 50 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.